MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 98814-65
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 02/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported meter was returned for investigation.Performed visual inspection on the meter and no issues were observed.The meter powered on with button and test strip insertion.Control solution testing was performed.No error messages were observed, however the meter did not start after control solution was applied to retain test strips.The returned meter was de-cased.Performed visual inspection on the meter's pcb.Blood contamination was observed on the meter¿s test strips port.No product deficiency was identified.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A patrol officer reported that on (b)(6) 2018 at 11:00 a.M., a man was found unconscious.The patrol officer attempted to use the adc meter to test the man's glucose and was unsuccessful due to an er-3 message appearing on the meter display.Paramedics were called and upon their arrival at 11:15 a.M., a blood glucose result of 38 mg/dl was obtained on the paramedic meter and the man was treated with d-50 glucose via intravenous infusion.Once he regained consciousness, he was provided solid food and transported to a hospital at 11:40 a.M.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
This serves as a correction report as date received by mfg was incorrectly documented in the previous report.The correct date received by mfg date is 2/20/2018.(pma/510(k)) was also incorrectly documented.Pma/510(k) has been updated.
 
Event or Problem Description

Brand Name
PRECISION XTRA
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key7301716
Report Number2954323-2018-01688
Device Sequence Number16600948
Product Code NBW
UDI-Device Identifier00093815801160
UDI-Public(01)00093815801160(17)20181231(10)4500169217
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K040814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number98814-65
Device Catalogue Number80116
Device Lot Number4500169217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight68